What Caused my Skin to Break out After Fraxel Laser Treatments?

I had Fraxel treatment done Aug 5th and I'm having alot of break outs and my skin is very oily now. What causes this? Also I had a appointment to go in September but I rescheduled for October because of the breakouts.Im using Suphera which seems to help.I have seen little improvement on my face but it's to soon I guess.Since its been 3 weeks going on 4.

Doctor Answers (1)

What causes breaking out after Fraxel?

+1

A new breakout cycle is not that uncommon after Fraxel with patients who have had acne problems in the past.

Acne pimples often are "lying in wait" under the skin surface. Any aggressive action could cause them to surface. Because Fraxel is forcing a surface cell turnover, the acne lesions are released...and often many of them all at once!

A similar thing happens when someone uses Retin-A for the first time. Those who have had acne in the past will typically go through a period of breakouts before all the impacted follicles are cleaned out. Also, since you have likely used an occlusive type product for a few days after your Fraxel, that may be an additional causative factor.

Discuss with your doctor the use of a lighter post laser product next time. Some physicians have stated a preference for Avene Watergel instead of the heavier ointments such as Aquaphor - and this choice especially for those who are prone to acne.

Your physician can keep you on a prophylactic level of antibiotics which would suppress the breakouts to a great degree. Suphera could tend to dry your skin, so ask for a counter-acting moisturizer if your skin gets too dry. Communicating with your physician is important. Fraxel is a great procedure, but no one wants to deal with extra acne.


Irvine Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.